MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable.The component code and health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter component codes nd heic code.The device was returned to the manufacturer and evaluated by a cross functional team on 22 april 2021.Damage was observed approximately 112 cm from distal tip.The damage consisted of a kink and a breach in the jacket with fibers exposed.Additional damage observed 114 cm from distal tip.This damage consisted of a kink without a breach in the jacket or fibers exposed.The kink located at the 112cm had a hole which appeared to be melted, likely by laser energy where the broken fibers were located.The outer jacket was then removed and fibers appear burned/charred due to thermal energy being emitted where the broken fibers were detected, and a few additional broken fibers were discovered in this area as well.Likely the fibers were kinked and then while lasing, the broken fibers caused the adjacent fibers to burn and the device''s outer jacket to melt.This has been determined to be a use related failure.
 
Event or Problem Description
A peripheral atherectomy procedure commenced on 10 feb 2021 to treat an occluded distal segment of the patient''s superficial femoral artery (sfa).The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.During use in the procedure, it was reported that the device was frayed with wires sticking out.A new device was opened and the procedure was completed with no reported patient harm.In subsequent conversations with the philips representative who was present in the procedure, he reported that no wires were sticking out of the device, the shaft of the catheter appeared white in color, and approximately mid way up the working length of the device, red light was seen through the outer jacket.There were no holes or breaches seen in the device, so the complaint was deemed not reportable at that time.However, upon return of the device to the manufacturer for evaluation, it has become a reportable event.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The device evaluation is captured.
 
Additional Manufacturer Narrative
H6): added codes: 772, 814, and 2199.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11845791
Report Number1721279-2021-00092
Device Sequence Number17111078
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)230106(10)FBD20M20A
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD20M20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE WIRE MANUFACTURER UNKNOWN; 6F INTRODUCER SHEATH MANUFACTURER UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;